Alert archive / Washington / Flash Flood Warnings in 2022

Flash Flood Warning 14, NWS Spokane, WA

June 18, 2022Ferry County, Washington

NWS Spokane, WA issued this flash flood warning at Jun 18, 2022, 1:54 PM PDT for Ferry County, Washington. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2022, 1:54 PM PDT (20:54 UTC)
Expired
Jun 18, 2022, 3:27 PM PDT
In force
93 min
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
None

County Ferry County, WA

The radar

The Spokane radar (KOTX), 85 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2022-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2022-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

542 
WGUS56 KOTX 182054
FFWOTX
WAC019-190000-
/O.NEW.KOTX.FF.W.0014.220618T2054Z-220619T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
154 PM PDT Sat Jun 18 2022

The National Weather Service in Spokane has issued a

* Flash Flood Warning for...
  Southeastern Ferry County in northeastern Washington...

* Until 500 PM PDT.

* At 154 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Inchelium. Hall Creek and Hall Creek Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4835 11827 4837 11821 4836 11820 4830 11818
      4829 11822 4830 11825 4832 11827

FLASH FLOOD...RADAR INDICATED

$$

RP
1 follow-up statement
864 
WGUS76 KOTX 182227
FFSOTX

Flash Flood Statement
National Weather Service Spokane WA
327 PM PDT Sat Jun 18 2022

WAC019-182237-
/O.CAN.KOTX.FF.W.0014.000000T0000Z-220619T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ferry WA-
327 PM PDT Sat Jun 18 2022

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN FERRY COUNTY...

Rain has not ended, however Flash Flooding is no longer expected to 
pose an immediate threat. Please continue to heed remaining road 
closures.

A Flood Watch remains in effect until 500 AM PDT Sunday for portions 
of North Central and Northeast Washington.

LAT...LON 4835 11827 4837 11821 4836 11820 4830 11818
      4829 11822 4830 11825 4832 11827

$$

RP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 10:48 AM PDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 18, 10:48 AM PDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1048 AM PDT Sat Jun 18 2022

.SYNOPSIS...
A slow moving weather system will move across the region this
weekend. This will lead to increasing chances for showers and
isolated thunderstorms and cooler temperatures. A few storms this
weekend may produce brief heavy rain. Temperatures are expected
to rebound back towards normal values by the middle of next week
along with drier conditions as shower chances retreat to mainly
mountain locations.

&&

.DISCUSSION...

Showers and thunderstorms are on the increase this morning.
Forecast updated to account for this. Okanogan and Ferry counties
are locations where storms would have the slowest storm motion
and with the complex terrain and numerous recent burn scars
located there the flood watch for flash flooding remains in
effect. Localized heavy rainfall this morning over parts of the
Washington and Idaho Palouse have resulted in steep rises on
Paradise creek in Moscow, Idaho however flooding isn't expected.
Locations in most of North Idaho have a faster storm motion so the
likelihood of significant hydro issues from storms producing
moderate to heavy rainfall is lower. Remaining locations have
storm motions that aren't as fast so need to continue to be
examined. Forecast temps will remain on the chilly and below
normal side. /Pelatti

&&

.AVIATION...

18Z TAFS: Large low pressure area will keep a showery airmass over
the aviation area. MVFR conditions and possible IFR near and under
more intense shower activity is possible. The shower and
thunderstorm activity may clear the TAF sites after midnight
tonight however it is expected to persist over the northern half
of the aviation area past midnight and into Sunday morning. With
so much moisture available varying amounts of late night and early
morning low clouds are in some of the TAFs. /Pelatti

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        64  47  64  48  69  50 /  40  40  40  30  10   0
Coeur d'Alene  64  49  62  49  66  51 /  40  40  50  30  20  10
Pullman        60  46  60  47  65  47 /  40  40  20  20  10   0
Lewiston       67  53  68  53  73  53 /  40  40  30  30  10   0
Colville       69  48  67  48  72  50 /  30  30  60  40  20  10
Sandpoint      65  49  63  48  66  52 /  40  40  50  30  30  10
Kellogg        62  49  60  49  62  51 /  50  50  50  30  30  10
Moses Lake     70  49  73  48  77  50 /  20  30  20   0   0   0
Wenatchee      70  51  70  50  74  52 /  20  20  10   0   0   0
Omak           72  51  73  51  75  53 /  20  30  20  10   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Flood Watch through late tonight for Okanogan Highlands-Okanogan
     Valley-Upper Columbia Basin-Western Okanogan County.

&&
Hazardous weather outlook, Jun 18, 4:45 AM PDT, 9 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
445 AM PDT Sat Jun 18 2022

IDZ001>004-026-027-WAZ031>037-041-043-044-047-048-191200-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Wenatchee Area-Okanogan Valley-
Waterville Plateau-Central Chelan County-Western Chelan County-
445 AM PDT Sat Jun 18 2022

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

No hazardous weather is expected at this time.

Please refer to our Graphical Hazardous Weather Outlook at
https://weather.gov/erh/ghwo?wfo=otx for the latest information
on potential weather hazards in the region.

WAZ038-049-191200-
Okanogan Highlands-Western Okanogan County-
445 AM PDT Sat Jun 18 2022

This Hazardous Weather Outlook is for portions of North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

Slow moving thunderstorms Saturday afternoon and evening may
produce locally heavy rain. This could lead to localized debris
flows on recent burn scars in the North Cascades and Okanogan
Highlands.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

No hazardous weather is expected at this time.

Please refer to our Graphical Hazardous Weather Outlook at
https://weather.gov/erh/ghwo?wfo=otx for the latest information
on potential weather hazards in the region.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 11:13 AM PDTAreal Flood AdvisoryOTXFerry7 hr
Jun 18, 11:40 AM PDTAreal Flood AdvisoryOTXFerry6 hr
Jun 18, 1:26 PM PDTAreal Flood AdvisoryOTXFerry5 hr

Nearby

Flash Flood Warnings in Washington, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.